MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 as no event date was reported.Initial reporter phone: (b)(6).(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon did not have any visual defects.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional analysis was attempted to be performed; however, the balloon lumen was occluded, likely due to dry contrast and saline, and could not be unblocked.A microscopic examination of the balloon found a pinhole over one of the ro markers.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as the manner in which the device was handled and manipulated, the amount of strength applied to the device, and/or the interaction between the scope and device, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Boston scientific corporation received an unauthorized return of a maxforce biliary dilatation balloon.It was found that the balloon had a pinhole, and the inflation lumen was blocked.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9785398
Report Number3005099803-2020-00585
Device Sequence Number714497
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0023736668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date03/04/2020
Patient Sequence Number1